MAUDE Adverse Event Report: COOK INC ULTRATHANE COPE NEPHROURETEROSTOMY SET; FAD STENT, URETERAL

COOK INC ULTRATHANE COPE NEPHROURETEROSTOMY SET; FAD STENT, URETERAL
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/27/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.G4 ¿ pma/510(k) #: k171603.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that the catheter of an ultrathane cope nephroureterectomy set leaked.The catheter was used during a nephrostogram with bilateral percutaneous nephroureteral catheter placement.After the catheter was placed, the patient was discharged.Later, leakage at the connection between the hub and one of the catheters was discovered.The patient returned to the facility, and an additional procedure with sedation was performed to remove and replace the catheter.No other adverse effects were reported for this incident.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown, or unavailable.Investigation ¿ evaluation it was reported that a catheter from an ultrathane cope nephroureterectomy set required replacement.The catheter was placed during a nephrostogram with bilateral percutaneous occluding nephroureteral catheter placement procedure, and the patient was discharged to home.Later, leakage at the connection between the hub and catheter was discovered.The patient returned to the facility, and an additional procedure with sedation was performed to remove and replace the catheter.No other adverse effects were reported for this incident.Reviews of documentation including the complaint history, device history record (dhr), instructions for use (ifu), manufacturing instructions (mi), quality control procedures, and specifications, as well as a visual inspection, functional test, and dimensional verification of the returned device, were conducted during the investigation.The catheter was returned in an opened and used condition.The overall length of the catheter was verified to have a length measurement of approximately 10.0 cm, supporting the shaft of the catheter was cut.During testing, leakage was observed between the cap and mac-loc adaptor, but both the adaptor and cap were confirmed to be free of damage.The gap between the cap and mac-loc adaptor passed the gap requirement.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhrs for the reported complaint device lot and the related subassembly lots revealed no recorded non-conformances relevant to the failure mode.A complaint history search did not identify any other events associated with the reported device lot.Based on the available information, cook has concluded that the device was manufactured to specification and that there is no evidence suggesting nonconforming product exists either in house or in the field.Cook also reviewed product labeling.The attached ifu, t_nucl_rev5, cope nephroureterectomy states the following under the heading "how supplied" "upon removal from the package, inspect the product to ensure no damage has occurred." based on the information provided, inspection of the returned device, and the results of the investigation, cook has concluded that component failure unrelated to manufacturing or design deficiencies contributed to this incident.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ULTRATHANE COPE NEPHROURETEROSTOMY SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key18606983
Report Number1820334-2024-00136
Device Sequence Number14158427
Product Code FAD
UDI-Device Identifier00827002481800
UDI-Public(01)00827002481800(17)250622(10)14807370
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 06/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/22/2025
Device Model NumberN/A
Device Catalogue NumberULT8.5-8.5-26-NUCL-B-RH
Device Lot Number14807370
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/23/2024
Supplement Date Received by Manufacturer06/18/2024
Initial Report FDA Received Date01/30/2024
Supplement Report FDA Received Date06/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR
Patient SexFemale